MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE Ø7.5X40 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE Ø7.5X40 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 2911-07540
Medical Device Problem Codes Positioning Problem (3009); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A patient was revised approximately two weeks after implantation to address two everest polyaxial screws at s1 which, "lost their fixation." this report captures the second of two screws.
 
Additional Manufacturer Narrative
The returned everest polyaxial screw was inspected visually and functionally.The proximal end of the screw shank, where the tulip head mates, showed signs of deformation.It is suspected that these deformations indicate the angle the tulip head was positioned when the construct was final tightened.The tulip head was moveable with slight resistance.The design of the anvil component of the screw head consists of two leaf springs, which produce the friction between the screw head and the proximal end of the screw shank.If the springs become deformed or disengaged from the proximal end of the screw shank, the polyaxiality of the screw head can become compromised.Device and complaint history records were reviewed for this lot and catalog number, no relevant manufacturing issues or adverse trends were identiifed.The everest spinal system instructions for use states: "k2m spinal systems are contraindicated in the presence of.Obesity," as well as, "patient selection and compliance is extremely important.Based on fatigue testing results, the k2m everest® spinal system has been determined to be substantially equivalent to predicate devices however, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc , which may impact on the performance of this system.Spinal implant surgery on patients with conditions listed under contraindications may not be candidates for this procedure".As the patient in the event was determined to be obese, the most likely root cause for the reported event can be attributed to use of the device against the ifu.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has been received and fields d4 and d9/h3 have been updated.
 
Event or Problem Description
A patient was revised approximately two weeks after implantation to address two everest polyaxial screws at s1 which, "lost their fixation.".This report captures the second of two screws.

Brand Name
POLYAXIAL SCREW; SIZE Ø7.5X40 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14633140
Report Number3004774118-2022-00220
Device Sequence Number20364989
Product Code NKG
UDI-Device Identifier10888857042674
UDI-Public10888857042674
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181603
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2911-07540
Device Catalogue Number2911-07540
Device Lot NumberJRTA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/30/2022
08/09/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/29/2022
09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight105 KG